Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 13, 2016, 9:20 AM CDT for Blue Earth County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 9:20 AM CDT (14:20 UTC)
- Expired
- Jul 13, 2016, 10:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
409 WWUS83 KMPX 131420 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 920 AM CDT WED JUL 13 2016 MNZ075-083-131500- NICOLLET-BLUE EARTH- 920 AM CDT WED JUL 13 2016 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED IN AND NEAR MANKATO... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... NICOLLET...BLUE EARTH... AT 920 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS OVER MANKATO. LOCATIONS IMPACTED INCLUDE... MANKATO...NORTH MANKATO...LAKE CRYSTAL...JUDSON AND SKYLINE. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 14 BETWEEN MILE MARKERS 126 AND 137. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 45 AND 56. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4421 9389 4407 9389 4411 9424 4420 9426 TIME...MOT...LOC 1420Z 180DEG 0KT 4416 9407 $$ JRB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 5:39 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 5:39 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 539 AM CDT WED JUL 13 2016 .SHORT TERM...(Today and tonight) Issued at 352 AM CDT Wed Jul 13 2016 Main short term concern is timing/development of morning thunderstorms that are expected along a thin moisture/theta-e gradient across far southern Minnesota. Water Vapor imagery and regional radar indicated that a short wave with elevated showers had developed across northwest Nebraska prior to 3 am. As this short wave and enhanced area of lift moves across southern Minnesota in the next several hours, showers and thunderstorms should develop along this theta-e gradient. Chance pops remain warrant in far southern Minnesota and into west central Wisconsin due to this scenario. However, percentage/coverage could increase if activity becomes more widespread. Otherwise, instability showers/storms will be possible in central Minnesota this afternoon as the main upper low slowly rotates across south central Canada, and focuses isolated activity along a cool front moving southeast. Later tonight a broad area of clouds and scattered showers will slowly move southward across northern and into central Minnesota. .LONG TERM...(Thursday through Tuesday) Issued at 352 AM CDT Wed Jul 13 2016 A fairly busy period lies ahead with scattered showers Thursday and Thursday night, multiple rounds of thunderstorms this weekend and early next week, followed by building heat and humidity. A large upper low departing to the east across southern Canada late tonight will orphan a short wave over the Upper Midwest late tonight which will rotate southeastward across MN and WI Thursday and Thursday night. Showers are likely to accompany this feature, particularly north of I-94. Lapse rates throughout the atmosphere are quite poor and thus instability is minimal. The threat for lightning is too low to continue the mention of thunderstorms. The CWA will be between short waves Friday. A shower or two may linger into the morning hours across WI, otherwise dry weather is a safe bet across the rest of the area. The upper level ridge will remain in place across the southern states through next week. Models are in fairly good agreement with a short wave traversing the northern Plains and Upper Midwest Saturday and Saturday night which will bring the best chances for thunderstorms during the long term. QPF appears too widespread on the GFS with the clusters advertised on the GEM and EC a more likely scenario, although not as far north as the GEM. Will need to watch the heavy rain threat. 500 mb heights will build to 600 dam over the central Plains and expand northward next week. The heat and humidity will begin arriving Monday or Tuesday (pending additional thunderstorm complexes) but likely won't peak until mid to late next week. Intense heat and humidity is beginning to surface in the extended progs, with a heat wave likely across much of the center of the U.S. 850 mb temps of 25-30C+ and thicknesses nearing 590 dam have been lifting into MN on the last several model runs at various times on the GFS and EC. Biggest uncertainties at this range are timing of the ridge arrival and whether any backdoor cold fronts knock the ridge back to the southwest. Highs in the 90s and maybe 100s would be possible, along with dew points well into the 70s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 535 AM CDT Wed Jul 13 2016 Short term concerns is whether thunderstorms develop and move across far southern Minnesota, affecting KEAU by 16-18z. Otherwise, MVFR ceilings remain possible late tonight across central Minnesota. Will continue VCTS for KEAU by 18z. This will likely be updated with more information as thunderstorms develop after 12z. Enough confidence to introduce MVFR ceilings at both KAXN/KSTC later tonight as low clouds filter southward in advance of a cold front. Winds will shift and become gusty by late morning from the west /west-northwest. KMSP... Confidence is low on VCTS this morning, but high enough to hold onto VCSH as thunderstorms develop south of the Twin Cities. Otherwise, gusty winds will develop and shift to the west- southwest and more west-northwest this afternoon. MVFR ceilings are possible by the end of the taf period, but confidence remains low, so kept with scattered clouds at 2.5k. /OUTLOOK FOR KMSP/ Fri...MVFR possible. SHRA early. Winds NW 5 kts. Sat...VFR. TSRA possible. Winds S 5-10 kts. Sun...VFR. TSRA Possible. Winds SW 5-10 kts becoming NW. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...BORGHOFF AVIATION...JLT
Hazardous weather outlook, Jul 13, 3:59 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 AM CDT WED JUL 13 2016 MNZ041>045-047>059-061-064>066-073-WIZ014-140900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD- REDWOOD-POLK- 359 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. HEAVY RAINFALL AND SOME SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ060-062-063-067>070-074>078-082>085-091>093-WIZ015-016-023>028- 140900- HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 359 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH A SLIGHT RISK OF SEVERE WEATHER SOUTH OF A LINE FROM FAIRMONT TO LADYSMITH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. HEAVY RAINFALL AND SOME SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. BORGHOFF
In the hours before
Local storm report, Jul 13, 8:39 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM NON-TSTM WND GST 3 E ST. JAMES 43.99N 94.56W
07/13/2016 M52 MPH WATONWAN MN AWOS
AWOS STATION ST. JAMES AP /JYG/.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 13, 8:43 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 2 N LEWISVILLE 43.95N 94.44W
07/13/2016 M1.50 INCH WATONWAN MN PUBLIC
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 13, 8:46 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG ST. JAMES 43.98N 94.63W
07/13/2016 WATONWAN MN LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN IN DOWN. POWER
LINES TOO.
&&
CARLYONLocal storm report, Jul 13, 8:52 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 5 NE LEWISVILLE 43.97N 94.37W
07/13/2016 M1.00 INCH WATONWAN MN PUBLIC
CROP DAMAGE REPORTED WEST OF HERE TOO.
&&
CARLYONLocal storm report, Jul 13, 8:57 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL BUTTERFIELD 43.96N 94.79W
07/13/2016 M1.00 INCH WATONWAN MN PUBLIC
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 13, 9:20 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 920 AM CDT WED JUL 13 2016 MNZ075-083-131500- NICOLLET-BLUE EARTH- 920 AM CDT WED JUL 13 2016 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED IN AND NEAR MANKATO... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... NICOLLET...BLUE EARTH... AT 920 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS OVER MANKATO. LOCATIONS IMPACTED INCLUDE... MANKATO...NORTH MANKATO...LAKE CRYSTAL...JUDSON AND SKYLINE. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 14 BETWEEN MILE MARKERS 126 AND 137. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 45 AND 56. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4421 9389 4407 9389 4411 9424 4420 9426 TIME...MOT...LOC 1420Z 180DEG 0KT 4416 9407 JRB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:54 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 66 min |
| Jul 13, 8:34 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin | 41 min |
| Jul 13, 9:27 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur | 33 min |
| Jul 13, 10:41 AM CDT | Special Weather Statement | MPX | Pierce | 34 min |
| Jul 13, 11:01 AM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 13, 11:23 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn | 37 min |
| Jul 13, 12:08 PM CDT | Special Weather Statement | MPX | Rusk | 37 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.